MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX MICRO BORE EXTENSION SET, 60 INCH, 0.22 MICRON FILTER; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX MICRO BORE EXTENSION SET, 60 INCH, 0.22 MICRON FILTER; FILTER, INFUSION LINE
Catalog Number FS116
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that one set of pediatric filtered tubing was leaking out around the filter.Tubing replaced.There was patient involvement.The medical intervention required was an iv tubing change after discovery of the leak.The outcome of the event was resolved.
 
Additional Manufacturer Narrative
Investigation summary: the affected devices were received for evaluation.The two (2) returned samples were visually inspected under microscope to determine the cause of the leakage.It was observed that the two (2) parts exhibited lack of solvent between the bonding union of the tube.A water leak test was conducted and exhibited a leak.Both of the samples were tested in a pull test and found the samples to be acceptable.Both samples tubing were measured using micro-vu and were found within specifications.The customer's indicated failure was duplicated and confirmed through functional testing.The root cause was identified to be the lack of solvent between the bonding union of tube.A device history record could not be completed as no lot number was received.As a result, no action was taken due to the condition of the device.It was deemed to be beyond economical repair and will be scrapped.

Brand Name
MEDEX MICRO BORE EXTENSION SET, 60 INCH, 0.22 MICRON FILTER
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19127861
Report Number1526863-2024-00027
Device Sequence Number12672918
Product Code FPB
UDI-Device Identifier10351688510969
UDI-Public(01)10351688510969(17)261128(10)4440746
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberFS116
Device Lot Number4440746
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexUnknown
Patient Weight27 KG